Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Gaylord, MI

May 11, 2011Manistee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 11, 2011, 11:41 AM EDT for Manistee County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 11:41 AM EDT (15:41 UTC)
Expired
May 11, 2011, 12:45 PM EDT
In force
64 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 132 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:36 PM EDTHAIL 0.57 Ese Manistee, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS53 KAPX 111541
SVRAPX
MIC101-111645-
/O.NEW.KAPX.SV.W.0019.110511T1541Z-110511T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1141 AM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1245 PM EDT

* AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORWALK...OR 7 MILES NORTHEAST OF MANISTEE...AND MOVING EAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORWALK...BRETHREN...KALEVA...WELLSTON...DUBLIN...COPEMISH...STAR
  CROSSING AND PERE MARQUETTE STATE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4426 8635 4427 8633 4437 8627 4441 8626
      4445 8627 4452 8624 4451 8609 4451 8582
      4437 8582 4417 8589 4417 8634 4418 8638
TIME...MOT...LOC 1541Z 256DEG 14KT 4430 8616
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
3 follow-up statements
856 
WWUS34 KAPX 111601
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1201 PM EDT WED MAY 11 2011

MIC101-111645-
/O.CON.KAPX.SV.W.0019.000000T0000Z-110511T1645Z/
MANISTEE MI-
1201 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MANISTEE
COUNTY UNTIL 1245 PM EDT...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BRETHREN...OR 13 MILES EAST OF MANISTEE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRETHREN...WELLSTON...DUBLIN AND KALEVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4425 8635 4427 8633 4436 8627 4448 8582
      4437 8582 4417 8589 4417 8634 4418 8638
TIME...MOT...LOC 1602Z 253DEG 15KT 4431 8604
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
061 
WWUS34 KAPX 111617
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1217 PM EDT WED MAY 11 2011

MIC101-111645-
/O.CON.KAPX.SV.W.0019.000000T0000Z-110511T1645Z/
MANISTEE MI-
1217 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MANISTEE COUNTY UNTIL 1245 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EASTLAKE TO FREESOIL...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORWALK...DUBLIN...WELLSTON...BRETHREN...KALEVA AND STAR CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4431 8631 4441 8582 4440 8582 4435 8582
      4417 8589 4416 8606 4417 8606 4417 8628
      4422 8637
TIME...MOT...LOC 1617Z 255DEG 19KT 4423 8621 4416 8610
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT
990 
WWUS34 KAPX 111632
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1232 PM EDT WED MAY 11 2011

MIC101-111645-
/O.CON.KAPX.SV.W.0019.000000T0000Z-110511T1645Z/
MANISTEE MI-
1232 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MANISTEE COUNTY UNTIL 1245 PM EDT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NORWALK TO 7
MILES SOUTHWEST OF WELLSTON...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORWALK...WELLSTON...DUBLIN...BRETHREN...KALEVA AND STAR CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4431 8631 4441 8582 4440 8582 4435 8582
      4417 8589 4416 8606 4417 8606 4417 8628
      4422 8637
TIME...MOT...LOC 1632Z 248DEG 12KT 4425 8614 4417 8605
WIND...HAIL 60MPH 1.00IN

$$


ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:23 AM EDT, 18 minutes earlier.

Area forecast discussion, May 11, 11:23 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1123 AM EDT WED MAY 11 2011

.SYNOPSIS.../ISSUED AT 341 AM/

A COUPLE OF WARM DAYS ARE AHEAD FOR NORTHERN MICHIGAN. SOUTHERLY
WINDS...AHEAD OF A SLOW MOVING COLD FRONT TO OUR WEST...WILL BRING
THE WARM AIR TO THE REGION. WITH HUMIDITY LEVELS ALSO INCREASING...
SHOWER AND THUNDERSTORM CHANCES WILL RETURN...ESPECIALLY TONIGHT AND
THURSDAY. THE FRONT WILL CROSS THE REGION THURSDAY NIGHT...WITH
SOMEWHAT COOLER WEATHER FOR FRIDAY.

JZ

&&

.SHORT TERM.../ISSUED AT 1052 AM/...THIS AFTERNOON

QUITE A BIT GOING ON ACROSS NORTHERN MICHIGAN THIS MORNING WITH A
DECAYING MCS MOVING ACROSS THE AREA...SEVERE THUNDERSTORM
WARNINGS...WAKE LOWS AND SEICHES ON LAKE SUPERIOR AND SPOT FORECASTS.
COMPLEX OF SHOWERS/STORMS TRYING TO WORK EAST ACROSS NORTHERN
MICHIGAN LATE THIS MORNING...ALTHOUGH HAVING A DIFFICULT TIME AS
IT MOVES AWAY FROM BEST INSTABILITY AXIS /MUCAPES OF 1-2K NEAR
LAKE MICHIGAN SHORELINE/. DRYING EVIDENT ON THE NORTHWEST BACKEGE
OF PCPN SHIELD ON MQT/APX RADARS AND THIS TREND SHOULD CONTINUE
INTO THE EARLY AFTERNOON HOURS. WILL CARRY PCPN TOWARD THE LAKE
HURON COAST THROUGH EARLY AFTERNOON...WITH A GRADUAL DECREASE IN
POPS/INTENSITY.

STRONG RISE/FALL PRESSURE COUPLET EVIDENT ON THE BACKSIDE OF MCS
WITH WAKE LOW CREATING WINDS GUSTS NEAR 50KTS OVER PORTIONS OF
UPPER MICHIGAN /48KT GUST AT ANJ THIS PAST HOUR/. THIS WAKE LOW
AND STRONG WINDS ALSO POSSIBLY PRODUCING A SEICHE OVER WHITEFISH
BAY. WILL NOT TRY TO HANDLE THIS SHORT FUSE FEATURE/WINDS IN GRIDS
AND INSTEAD HANDLE IT WITH LAKE SHORE FLOOD WARNINGS AND SPECIAL
MARINE WARNINGS.

BIG QUESTION MARK FOR THE AFTERNOON WILL BE HOW QUICKLY CLOUD
CANOPY ASSOCIATED WITH THUNDERSTORM COMPLEX THINS OUT. CURRENT MAX
TEMPERATURE FORECAST PROBABLY A BIT OPTIMISTIC GIVEN EXTENSIVE
CLOUD COVER AND WILL TREND LOWER. FORECAST SOUNDINGS STILL SHOW
THE POTENTIAL FOR HIGHS IN THE 70S WITH SUNSHINE. WILL TEMPER
THESE READINGS A BIT GIVEN EARLY RAIN/CLOUD COVER AND GENERALLY GO
WITH HIGHS IN THE MID 60S TO LOWER 70S. IF CLOUDS THIN MORE
RAPIDLY THIS AFTERNOON...WILL LIKELY HAVE TO ADJUST TEMPS HIGHER.

ADDITIONAL CONVECTION THIS AFTERNOON? NOT MUCH TO REALLY HANG YOUR
HAT ON AFTER INITIAL CONVECTIVE COMPLEX SLIDES SOUTHEAST OF THE
AREA. WITH AXIS OF IMPRESSIVE MUCAPE /2000+/ AND TIGHT 850MB
THETA-E GRADIENT JUST WEST OF THE AREA...IT WILL NOT TAKE MUCH TO
FIRE OFF ADDITIONAL STORMS.  WILL CARRY LOW CHANCE POPS WEST OF
I-75 FOR THE AFTERNOON...ALTHOUGH WOULD NOT BE SURPRISED TO SEE NO
ADDITIONAL ACTIVITY AFTER THIS INTIAL BATCH OF PRECIPITATION ENDS.

JK

&&

.LONG TERM.../ISSUED AT 341 AM/...TONIGHT AND BEYOND

TONIGHT...IT LOOKS LIKE A SHORTWAVE BREAKS OFF THE PARENT 500 MB
LOW HEADING OUT OF COLORADO AND MOVES UP THE RIDGE, FLATTENING IT
A BIT AND HELPING TO DRIVE THE NORTHERN SFC LOW TO NORTH OF LAKE
SUPERIOR BY 06Z. WITH THE COLD FRONT MOVING CLOSER WITH THIS UPPER
AIR SUPPORT, LOOKS LIKE THUNDERSTORMS WILL BREAK OUT AND MOVE
ACROSS THE REGION OVERNIGHT. MOST LIKELY A CLUSTER OF
THUNDERSTORMS WILL ORGANIZE IN MINNESOTA AND MOVE EAST AS ANOTHER
MCS. MODELS EXPECT THAT THIS IMPACT LOCATIONS SOUTH OF WHERE THE
CURRENT MCS IS THIS MORNING. SO HAVE GONE WITH LIKELY POPS.

THURSDAY...LOOKS LIKE THE THUNDERSTORMS WILL CONTINUE AS THE COLD
FRONT LAYS OUT FROM THE SFC LOW NE OF LAKE SUPERIOR. WITH THE GULF
MOISTURE STREAMING INTO THE WARM FRONT AND 500 MB RIDGE WHICH
SHOULD BE OVER THE FORECAST AREA.

THURSDAY NIGHT/FRIDAY...LOOKS LIKE THE 500 MB LOW IN THE CENTRAL
PLAINS IS BEGINNING TO FILL AND STAY ALONG THE SUB TROPICAL JET.
IT DOESN'T LIFT OUT, BUT INSTEAD CONTINUES TO MOVE EAST INTO THE
CENTRAL PLAINS/LOWER MISSOURI VALLEY AND WITH IT, BEGINS TO PULL
THE SFC FRONT AND THE SOUTHERN OF THE SFC LOWS WITH IT. THE
NORTHERN SFC LOW IS BEGINNING TO FILL AS WELL SO THAT THERE IS A
GENERAL TROUGH OF LOW PRESSURE STRETCHED FROM JAMES BAY ACROSS
MICHIGAN AND DOWN TO KMCI. THIS WILL LEAVE JUST A CHANCE OF
SHOWERS IN E UPPER, AND WITH THE SHOWALTER INDICES RANGING FROM 0C
TO -2C FROM NORTH TO SOUTH WILL LEAVE A CHANCE FOR THUNDERSTORMS
IN N LOWER. THE SFC TROUGH CONTINUES MOVE TO THE SOUTHEAST AND
WITH THE 500 MB LOW NOW SPLITTING INTO TWO. ONE IN MISSOURI AND
ONE IN NORTH DAKOTA. A 500 MB RIDGE IS TRYING TO BUILD INTO THE
REGION FROM THE NORTH AS WELL. THIS WILL BEGIN TO FORCES THE MORE
STABLE AIR SOUTH SO THAT THE CONVECTION WILL BE LIMITED TO THE
MOST SOUTHERN OF OUR COUNTIES IN THE AFTERNOON WITH SHOWERS TO THE
NORTH.

FRIDAY NIGHT...THE GFS HAS SO MUCH QPF, THAT IT LOOKS LIKE IT IS
SUFFERING FROM SOME FEED BACK ISSUES ESPECIALLY BY 12Z/SAT. THE
ECMWF LOOKS LIKE IT IS A LITTLE CLEANER AND WOULD SUGGEST THAT THE
50 MB RIDGE TO THE NORTH IS BEGINNING TO NOSE INTO THE FORECAST
AREA AND DRY OUT E UPPER OVERNIGHT.

SATURDAY AND BEYOND...DIDN'T MAKE ANY CHANGES TO THE LONG RANGE AS
THE ECMWF IS FOLLOWING ALONG WITH WHAT THE GOING FORECAST IS. ALSO
THE GFS IS A LITTLE LAGGING, BUT IS BEGINNING TO DRY THINGS OUT BY
SUNDAY MORNING. SO WE WILL GO INTO A COOLER PERIOD AT THE
BEGINNING OF NEXT WEEK BEFORE ANOTHER WARM UP BEGINS ABOUT MID
NEXT WEEK.

JSL

&&

.MARINE.../ISSUED AT 341 AM/

GENERAL SOUTHEAST FLOW EXPECTED ACROSS THE UPPER GREAT LAKES FOR
TODAY...THOUGH SOME LOCAL EFFECTS WILL IMPACT WIND DIRECTIONS
IN SPOTS (E.G., THROUGH THE STRAITS WHERE WINDS MAY BECOME MORE
EASTERLY). WINDS WILL BECOME LIGHTER GOING INTO THURSDAY AS
GRADIENT WEAKENS AHEAD OF AN APPROACHING FRONT.

JPB/JSL

&&

.AVIATION.../ISSUED AT 722 AM/...VALID FOR 12Z TAFS

IN THE SHORT TERM HAVE A TEMPO GROUP FOR THE THUNDERSTORMS THAT
ARE EXPECTED TO HIT PLN AND TVC BETWEEN 12Z AND 13Z. OTHERWISE,
EXPECTING THAT THIS WILL RUN OUT OF STEAM AND NOT QUITE MAKE IT TO
APN DURING THE AFTERNOON. THE MAIN ACTION FOR THE THUNDERSTORMS
WILL BE TONIGHT AS THE COLD FRONT BEGINS TO PUSH IN FROM THE WEST
OVERNIGHT.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 11, 11:29 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1129 AM EDT WED MAY 11 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121830-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1129 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS WILL GRADUALLY DISSIPATE AS IT SLOWLY
EXITS THE OUTLOOK AREA EARLY THIS AFTERNOON. AN ISOLATED SEVERE
THUNDERSTORM STILL POSSIBLE OVER NORTHERN LOWER...WITH THE MAIN
THREAT BEING HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH.

AN AREA OF GUSTY WINDS ON THE BACKSIDE OF THIS COMPLEX OF
THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN UPPER AND THE TIP OF
MITT THROUGH EARLY AFTERNOON WITH BRIEF GUSTS TO 50 MPH POSSIBLE.
THESE WINDS MAY ALSO PRODUCE A LOCALIZED RISE AND FALL OF LAKE
LEVELS /SEICHE/...ESPECIALLY IN WHITEFISH BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT SPOTTERS PLEASE RELAY
ANY LOCALIZED SEVERE WEATHER OR DAMAGE REPORTS TO THE NATIONAL
WEATHER SERVICE.

JK

In the hours before

Local storm report, May 11, 9:52 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
952 AM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             1 S MANISTEE            44.23N 86.33W
05/11/2011  M0.50 INCH       MANISTEE           MI   TRAINED SPOTTER

            DIME SIZED HAIL.

&&

SCHWARTZ
Special weather statement, May 11, 10:25 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1025 AM EDT WED MAY 11 2011

MIZ008-015>019-112030-
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX
1025 AM EDT WED MAY 11 2011

...STRONG WINDS TO FOLLOW LINE OF SHOWERS AND THUNDERSTORMS...

AT 1022 AM DOPPLER RADAR AND REGIONAL OBSERVATIONS INDICATED AN
AREA OF STRONG WINDS IMMEDIATELY FOLLOWING A LINE OF SHOWERS AND
THUNDERSTORMS...WHICH CURRENTLY EXTENDS FROM CHEBOYGAN SOUTHWEST
TO BOYNE CITY. WITHIN THESE SHOWERS AND STORMS...GUSTY WINDS TO 40
MPH AND PEA SIZED HAIL IS POSSIBLE. AS THIS LINE OF SHOWERS AND
THUNDERSTORMS DEPARTS...WINDS WILL STRENGTHEN TO 20 TO 30 MPH WITH
ADDITIONAL GUSTS TO 40 MPH. WINDS WILL SUBSIDE EARLY THIS AFTERNOON.

ARNOTT
Special weather statement, May 11, 11:26 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EDT WED MAY 11 2011

MIZ008-015-112030-
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1126 AM EDT WED MAY 11 2011

AT 1125 AM DOPPLER RADAR AND REGIONAL OBSERVATIONS INDICATED A
REGION OF STRONG SOUTHEASTERLY WINDS BEHIND A DEPARTING LINE OF
SHOWERS AND THUNDERSTORMS. WIND GUSTS TO 50 MPH ARE POSSIBLE
THROUGH 1 PM BEFORE WINDS ARE EXPECTED TO SUBSIDE.

PLEASE SEEK STURDY SHELTER AS THESE WINDS ARRIVE!

ARNOTT
Local storm report, May 11, 11:36 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1136 AM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1033 AM     HAIL             10 W CADILLAC           44.25N  85.62W
05/11/2011  E0.70 INCH       WEXFORD            MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100349

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:30 AM EDTSpecial Marine WarningAPX90 min
May 11, 8:39 AM EDTSpecial Marine WarningAPX96 min
May 11, 9:09 AM EDTSevere Thunderstorm WarningAPXManistee66 min
May 11, 9:35 AM EDTSpecial Marine WarningAPX55 min
May 11, 9:42 AM EDTSpecial Marine WarningAPX93 min
May 11, 10:12 AM EDTFlash Flood WarningAPXBenzie3 hr
May 11, 10:19 AM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Manistee, Wexford41 min
May 11, 10:33 AM EDTSpecial Marine WarningAPX117 min
May 11, 10:38 AM EDTSpecial Marine WarningAPX112 min
May 11, 11:01 AM EDTSpecial Marine WarningAPX89 min
May 11, 11:02 AM EDTFlash Flood WarningAPXManistee, Wexford3 hr
May 11, 11:14 AM EDTSpecial Marine WarningAPX91 min
May 11, 11:15 AM EDTCoastal Flood WarningAPX105 min
May 11, 11:38 AM EDTSevere Thunderstorm WarningAPXMissaukee, Wexford46 min
May 11, 12:01 PM EDTFlash Flood WarningAPXManistee14 hr
May 11, 12:31 PM EDTSpecial Marine WarningAPX119 min
May 11, 12:44 PM EDTSevere Thunderstorm WarningAPXManistee61 min
May 11, 1:12 PM EDTSpecial Marine WarningAPX93 min
May 11, 1:16 PM EDTSevere Thunderstorm WarningAPXManistee35 min
May 11, 1:31 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford59 min
May 11, 1:59 PM EDTFlash Flood WarningAPXManistee, Wexford12 hr
May 11, 2:30 PM EDTSevere Thunderstorm WarningAPXManistee48 min
May 11, 2:35 PM EDTSpecial Marine WarningAPX85 min
May 11, 4:26 PM EDTSevere Thunderstorm WarningAPXManistee64 min
May 11, 5:04 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford56 min
May 11, 6:34 PM EDTSpecial Marine WarningAPX97 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.